Heavy Snow, P Nc Weber/P C Morgan/P W C Summit/P Sc Wasatch
- When
- March 16, 11:00 AM MST to March 18, 12:00 PM MST
- Where
- P Nc Weber/P C Morgan/P W C Summit/P Sc Wasatch forecast zone
- Reported by
- GENERAL PUBLIC
A slow moving storm really pounded the mountains with heavy snow. Some of the totals reported over the tree day period included 55 inches at Farnsworth Lake, 48 inches at the Gooseberry Ranger Station, 31 inches at Solitude, 28 inches at Brian Head and 27 inches at Brighton.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A slow moving storm really pounded the mountains with heavy snow. Some of the totals reported over the tree day period included 55 inches at Farnsworth Lake, 48 inches at the Gooseberry Ranger Station, 31 inches at Solitude, 28 inches at Brian Head and 27 inches at Brighton. The Tooele bench reported 10 inches, Cedar City 9 inches, and Nephi had 5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 16, 10:30 AM MST, 30 minutes earlier.
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1030 AM MST SUN MAR 16 2003 .SYNOPSIS...A PACIFIC STORM SYSTEM WILL MOVE ACROSS MAINLY SOUTHERN AND EASTERN UTAH TODAY AND TONIGHT. THE COLD...MOIST AND UNSTABLE AIRMASS ASSOCIATED WITH THIS STORM WILL CONTINUE TO AFFECT THE AREA THROUGH TUESDAY. .DISCUSSION...SHORTWAVE NEAR SOUTHERN TIP OF NV WILL TRACK EAST TO NORTHEAST TODAY AND TONIGHT. OVER OUR AREA THE ASSOCIATED LIFT WILL BE CONFINED TO THE SOUTHERN AND EASTERN PORTIONS. THE AIRMASS REMAINS RELATIVELY WARM WHICH WILL CONFINE SNOW TO RELATIVELY HIGH ELEVATIONS AND ALSO LIMIT ACCUMULATIONS BECAUSE OF THE HIGH DENSITY. SO HAVE CANCELED THE WINTER STORM WARNINGS THAT REMAINED IN THE MOUNTAINS AS ADDITIONAL ACCUMULATIONS WILL GENERALLY BE BELOW EVEN ADVISORY LEVELS. ALSO REDUCED PROBABILITIES OVER ALL OF THE NORTHWEST ZONES. TRENDS FOR THE REST OF THE PACKAGE LOOK OK WITH WRAP AROUND MOISTURE FILLING BACK INTO THE NORTHWEST TOMORROW TO INCREASE CHANCES THERE WHILE THE SOUTH DROPS INTO THE CHANCE RANGE AS WELL. SLC 224 CDC 866 SANDERS .SLC...ALL REMAINING WARNINGS CANCELED.
IDZ024-025-UTZ001>021-WYZ021-171400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1015 AM MST SUN MAR 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WCJIN-WYSW
6 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380188, 5380189, 5380190, 5380191, 5380192, 5380193.